Effexor XR Withdrawel

Effexor XR Distress
3
Effexor XR Withdrawel - 75.0%
1
Effexor XR Horror - 25.0%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LColson635
New Member


Date Joined Jan 2008
Total Posts : 2
   Posted 1/19/2008 10:32 AM (GMT -7)   
I have been on Effexor XR for at least 6 years....I have changed so much I am about to lose my husband. Want off...need help. My psychiatrist won't even talk to me about tapering off. When I talk to him about the symptoms he blames them on stress. After much research online I have come to believe that my problems are directly related to the Effxor XR. Anyone out there with same problem? Also in order to sleep at night because the Effexor XR causes me to be unable to, he also has me on Halcion which is a whole other set of problems. I feel like I am losing my mind.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40573
   Posted 1/19/2008 11:21 AM (GMT -7)   

It sounds like effexor may not be the medication for you, though I don't know your marital situation.  I do know that you have to taper off.  The withdrawal symptoms are horrible.  Halcion is a strong medication too.  It has been around for a long time.  Maybe you should talk to another doctor.  I take effexor (375mg a day) but have added abilify to the mix and it has really helped me.  Maybe you could try that.

I wish you luck, hopefully somebody will come along with some better advise.

Karen


fibromyalgia, chronic fatigue, clinically depressed and allergies


LColson635
New Member


Date Joined Jan 2008
Total Posts : 2
   Posted 1/19/2008 12:54 PM (GMT -7)   
Thank you for your response....I am glad Effexor has had a positive effect for you. I hope that I can find the solution to my problem with help from forum members such as yourself. I am going to talk to another doctor as well. Thank you again.

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 1/19/2008 1:23 PM (GMT -7)   
IF your bin using the effexor for 6 years, why whould your doctor want you to stop? I have bin using it for 6 yers and no doctor has suggested I should stop it. there is some symptoms however which I know are from efexor but they are nominal, things sexual related but over time they went away, or negligable.

I used to hate this medicine when I first took it though.
                                                     To be or not to Be


SARABELL
New Member


Date Joined Jan 2008
Total Posts : 1
   Posted 1/28/2008 2:24 PM (GMT -7)   
I've been on effexor rx for 4 years now. It works great but I'm having gradual weight gain as a side effect. The last 6 months I have watched what I eat and excise and the weight is still increasing. My doctor and I have deceide to change to Prozac. I did one week on 20mg of prozac and 75 mg effexor(my normal dose). If has now been 5 days with only the prozac. A total time of 1.5 weeks has pasted since trying these changes. I feel I'm all over the place an I know I'm going into Effexor withdrawl. I have the option of taking a 37.5 does of effexor for a week or two then nothing but I don't know if I should do that. I could be through the worse of it now but I might not. I just don't want to go backwards Any oppinion?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40573
   Posted 1/28/2008 4:01 PM (GMT -7)   

Effexor is a hard dug to come off of.  If it is still bothering you, I would go to the 37.5 before you stop all together.  I even cut them in half so I could function.  I ended up going back on and will be for the rest of my life. 

I wish you luck.

Hugs,

Karen 


fibromyalgia, chronic fatigue, clinically depressed and allergies


hyde123
Regular Member


Date Joined Aug 2007
Total Posts : 35
   Posted 2/5/2008 1:31 AM (GMT -7)   
Hi LColson,

I was on effexor XR for 8 years and I understand what you mean. Looking back I think it really changed me as well and when I was ready to come off them, I got no support from my GP either. So I just stopped taking them, which was the worst thing I could have done, and subsequently started and stopped for two years just because I couldnt deal with the withdrawals. Please NEVER just stop taking them; if your current doctor wont help you then see another one until you find someone who will do their job and give you the information that you need.

If you need any information or advice on Effexor w/d, please just ask.
Kate

mrtriumph
New Member


Date Joined Feb 2008
Total Posts : 6
   Posted 2/19/2008 4:21 AM (GMT -7)   
hi, ive just joined up and ive been on these for 3 yrs now.
basically they are making me feel terrible, im actually off to the docs in a couple of hours to see if i can get off these things, but im expecting him to help much...
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:32 AM (GMT -7)
There are a total of 2,732,614 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
275 Guest(s), 12 Registered Member(s) are currently online.  Details
81GyGuy, PDL17, Gemlin, 142, Mad Martha, bdbbauden, Faustmann, ~ chicken wings ~, Islandclub1, RAmiddleage55, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer